MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7; QEW
Model Number CAT7DKIT-A
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an arteriovenous (av) fistula using a rotating hemostasis valve (rhv), an indigo system aspiration catheter 7 (cat7) and an indigo system separator 7 (sep7).During the procedure, the physician made two passes using the cat7 and the sep7.After the second pass, the physician noticed that the rhv was leaking blood and would not hold any suction.Subsequently, the distal part of the rhv was found to be broken.Therefore, the rhv was removed.The procedure was completed by ballooning the target vessel.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7d revealed that the luer connector was detached from the rhv body.If the device is forcefully handled during use, damage such as this may occur.This damage likely contributed to the rhv leaking and its inability to hold suction during the procedure.Further evaluation revealed that the cat7d catheter was undamaged.During functional testing, the rhv was reassembled by pushing the two pieces together with force.Then the rhv was tested by closing one rotor cap and plugging the other side and flushing with air while submerged in the decontamination solution, and no air was observed to be leaking from the rhv.Subsequently, the rhv was connected to the cat7d, and the returned sep7d was advanced and retracted through without an issue.Penumbra accessories are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12641268
Report Number3005168196-2021-02295
Device Sequence Number13806990
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model NumberCAT7DKIT-A
Device Catalogue NumberCAT7DKIT
Device Lot NumberC25069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Date Report Sent to FDA01/01/2005